Alert archive / Illinois / Tornado Warnings in 1999
Tornado Warning 55, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jun 4, 1999, 5:11 PM CDT for Christian County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 1999, 5:11 PM CDT (22:11 UTC)
- Expired
- Jun 4, 1999, 6:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Christian County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 4:30 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 042211 TORSPI ILC021-147-042300- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 511 PM CDT FRI JUN 4 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... CHRISTIAN COUNTY IN CENTRAL ILLINOIS PIATT COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 600 PM CDT * AT 505 PM CDT... LINCOLN DOPPLER RADAR INDICATED A POSSIBLE TORNADO 25 MILES NORTHWEST OF MONTICELLO AND 30 MILES NORTHWEST OF TAYLORVILLE... MOVING EAST AT 45 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... MONTICELLO BEMENT CERRO GORDO STONINGTON TAYLORVILLE MORRISONVILLE IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. VEHICLES AND MOBILE HOMES SHOULD BE ABANDONED FOR A SAFER SHELTER. SMITH/AUTEN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 4, 2:33 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 4, 2:33 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT FRI JUN 4 1999 SVR WX POSSIBLE THIS AFTN AND EVENING AS LINE OF STORMS CONTS TO MOVE SE INTO WCNTRL IL. SVR BOX ISSUED FOR PORTION OF AREA. WILL GROUP THEM TOGETHER FOR TONIGHT. REMAINDER OF AREA WILL PUT LIKELY POPS IN. MCS WILL DEVELOP LATER TONIGHT AGAIN IN NRN PLAINS AND THEN TURN SE AND MOVE ACRS NRN HALF OF IL LATE TONIGHT AND INTO TOM MORN. COULD SEE SOMEMORE PCPN TOMORROW AFTN AND EVE IF ANY OUTFLOW BNDRIES DECIDE TO FLARE AGAIN LIKE TODAY. OTHERWISE WARMER AND MORE HUMID WX IS ARRIVING FOR WEEKEND AND INTO NEXT WEEK. NOT ALOT OF TIME FOR MORE TALK. CALL IF NEED MORE. WILL TRY FOR OZFILX. PRELIMINARY CtCF FOR COORDINATION. SPI BB 067/087 069/089 77743 PIA BB 065/085 068/088 77743 DEC BB 067/087 069/089 77643 CMI BB 062/084 066/087 77643 MTO BB 066/086 069/089 77633 LWV BB 066/086 069/089 77533 AUTEN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:53 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 67 min |
| Jun 4, 3:27 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria | 63 min |
| Jun 4, 3:51 PM CDT | Tornado Warning | ILX | Marshall | 54 min |
| Jun 4, 4:01 PM CDT | Tornado Warning | ILX | Mason, Schuyler | 59 min |
| Jun 4, 4:01 PM CDT | Tornado Warning | ILX | Tazewell, Woodford | 59 min |
| Jun 4, 4:30 PM CDT | Tornado Warning | ILX | DeWitt, Logan, McLean, Menard | 60 min |
| Jun 4, 4:30 PM CDT | Tornado Warning | ILX | Cass | 60 min |
| Jun 4, 4:50 PM CDT | Tornado Warning | ILX | Macon, Sangamon | 55 min |
| Jun 4, 4:50 PM CDT | Tornado Warning | ILX | Morgan, Scott | 55 min |
| Jun 4, 5:11 PM CDT | Tornado Warning | ILX | Piatt | 49 min |
| Jun 4, 5:27 PM CDT | Tornado Warning | ILX | DeWitt, McLean | 33 min |
| Jun 4, 5:33 PM CDT | Tornado Warning | ILX | Champaign, Douglas, Moultrie | 57 min |
| Jun 4, 5:33 PM CDT | Tornado Warning | ILX | Shelby | 57 min |
| Jun 4, 5:47 PM CDT | Tornado Warning | ILX | Macon, Piatt | 28 min |
| Jun 4, 6:01 PM CDT | Tornado Warning | ILX | Christian | 14 min |
| Jun 4, 6:11 PM CDT | Tornado Warning | ILX | Coles | 64 min |
| Jun 4, 6:25 PM CDT | Tornado Warning | ILX | Champaign, Douglas | 35 min |
| Jun 4, 6:25 PM CDT | Tornado Warning | ILX | Shelby | 35 min |
| Jun 4, 6:34 PM CDT | Tornado Warning | ILX | Cumberland, Effingham | 56 min |
| Jun 4, 6:34 PM CDT | Tornado Warning | ILX | Edgar, Vermilion | 56 min |
| Jun 4, 6:43 PM CDT | Tornado Warning | ILX | Clark, Clay, Jasper | 62 min |
Nearby
Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.